SSRI Stories is a collection of over 5,000 stories that have appeared in the media (newspapers, TV, scientific journals) in which prescription drugs were mentioned and in which the drugs may be linked to a variety of adverse outcomes including violence.
This updated site includes the stories from the previous site and new ones from 2011 to date. We have used a new “category” classification system on the new stories. We are working back through previously SSRI Stories to bring them into the new classification system. In the meantime use the search box in the upper right column to search through both the old and the new stories.
Also, all of the stories from the original site are available under the Archives tab. These are presented in the traditional site format. Once we have finished the posting of new stories and applying the expanded classification we will make all of this available in this traditional format.
Adverse reactions are most likely to occur when starting or discontinuing the drug, increasing or lowering the dose or when switching from one SSRI to another. Adverse reactions are often diagnosed as bipolar disorder when the symptoms may be entirely iatrogenic (treatment induced). Withdrawal, especially abrupt withdrawal, from any of these medications can cause severe neuropsychiatric and physical symptoms. It is important to withdraw extremely slowly from these drugs, often over a period of a year or more, under the supervision of a qualified and experienced specialist. Withdrawal is sometimes more severe than the original symptoms or problems.
The following RxISK.org research papers deal with dependence and withdrawal and may be helpful:
- Dependence and Withdrawal
- Halting Antidepressants
- Medicine Induced Stress Syndromes
Click here to view these and other RxISK.org research papers.